MAUDE Adverse Event Report: PRECISION SPINE, INC. REFORM PEDICLE SCREW SYSTEM; BONE SCREW INTERNAL SPINAL FIXATION SYSTEM,

PRECISION SPINE, INC. REFORM PEDICLE SCREW SYSTEM; BONE SCREW INTERNAL SPINAL FIXATION SYSTEM,
Model Number 39-PA-1050
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information: unknown.Lot number: unknown.If implanted, give date: unknown.Occupation: other; sales representative.Device manufacture date: unknown.Device evaluation - although information received indicates that the product is available for evaluation, it has not been received so product evaluation is not possible at this time.Without lot identification, manufacturing history review and lot specific complaint history review were not possible.Two-year complaint history review found this to be the only report for the 39-pa-xxxx family of screws.Without the ability to examine the explanted screw, no conclusions can be drawn as to the cause of the reported breakage.Should the product be received, a follow-up medwatch report will be submitted.This report is number 1 of 3 mdrs filed for the same event (reference 3005739886-2022-00013).
 
Event or Problem Description
It was reported that the patient underwent a revision procedure on (b)(6) 2022, to address a broken reform pedicle screw, attributed to non-fusion.The original implantation date was not provided.The existing construct was removed and upon attempted insertion of a of a reform 10.5 x 50mm polyaxial pedicle screw (39-pa-1050) in a newly prepared pedicle, the tip of the reform polyaxial driver ((b)(4)) broke off in the head of the screw.The screw was then removed and successfully replaced with another screw using a second driver in the set.Subsequently, while implanting another reform 10.5 x 50mm polyaxial pedicle screw (39-pa-1050) the screw was 85% seated when the head of the screw sheared off at the neck between the screw head and threaded shaft.The threaded shaft was left in the patient's bone and the pedicle was left un-fixated.The construct was successfully completed with no harm to the patient.There was a delay of one hour because of the reported malfunctions.
 
Additional Manufacturer Narrative
This report is for the screw the broke post-operative, resulting in the revision procedure.The product was not returned, and no part/lot identity was provided.Corrected data as follows: b5 description of event or problem, d4 catalog number, d4 unique device identifier - unknown without part number, h3 if other, specify no conclusions can be drawn regarding the cause of the broken screw, although information provided indicates the patient was non-union at the time of revision.This report is number 1 of 3 mdrs filed for the same event (reference 3005739886-2022-00011-1 / 00013-1).
 
Event or Problem Description
It was reported that the patient underwent a revision procedure on (b)(6), 2022 to address a broken reform pedicle screw, attributed to non-fusion.The original implantation date was not provided.The existing construct was removed and upon attempted insertion of a of a reform ø10.5mm x 45mm polyaxial screw assembly (39-tp-1045) in a newly prepared pedicle, the tip of the t20 polyaxial driver reform pedicle screw system (39-sp-0730) broke off in the head of the screw.The screw was then removed and successfully replaced with another screw usinig a second driver in the set.Subsequently, while implanting another ø10.5mm x 45mm polyaxial screw assembly (39-tp-1045) the screw was 85% seated when the head of the screw sheared off at the neck between the screw head and threaded shaft.The threaded shaft was left in the patient's bone and the pedicle was left un-fixated.The construct was successfully completed with no harm to the patient.There was a delay of one hour because of the reported malfunctions.

Brand Name
REFORM PEDICLE SCREW SYSTEM
Common Device Name
BONE SCREW INTERNAL SPINAL FIXATION SYSTEM,
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
Manufacturer (Section G)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
Manufacturer Contact
mike dawson
2050 executive dr
pearl, MS 39208
6014204244
MDR Report Key14138139
Report Number3005739886-2022-00011
Device Sequence Number6254186
Product Code NKB
UDI-Device Identifier00815362028957
UDI-Public00815362028957
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K143248
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number39-PA-1050
Device Catalogue Number39-XX-XXXX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/24/2022
Supplement Date Received by Manufacturer03/24/2022
Initial Report FDA Received Date04/18/2022
Supplement Report FDA Received Date05/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown